MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT231414
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the earliest date of onset for the reported endoleak is unknown, the date gore became aware ((b)(6) 2020) will serve as the date of event.(b)(4).A review of the manufacturing records for the device verified that the lot met all pre-release specifications.Results pending completion of imaging evaluation by gore.It should be noted the gore® excluder® aaa endoprosthesis instructions for use (ifu) states ¿adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.¿.
 
Event or Problem Description
On (b)(6) 2014, the patient underwent endovascular treatment of an abdominal aortic aneurysm using two gore® excluder® aaa endoprostheses.According to the report, ensuing follow-up examinations (dates unknown) identified a persistent and unknown endoleak contributing to aneurysm enlargement (measurements not available).A type iiib endoleak with possible stent graft fracture was suspected, involving the main body on the ipsilateral (right) side in the region of the flow divider.The physician continued to monitor the patient.On (b)(6) 2020, a re-intervention procedure was performed.An initial angiogram reportedly demonstrated the suspected endoleak.The physician occluded the right common iliac limb, then performed aortic-uni-iliac stent grafting with femoro-femoral bypass to revascularize the right side.At the conclusion of the procedure, a completion angiogram reportedly revealed a persistent endoleak of unknown origin.The endoleak reportedly presented in the very early phase of contrast injection with contrast in the anterior aspect of the aneurysm, below the neck at the level of the flow divider, with no apparent involvement of lumbar or inferior mesenteric arteries.The physician did not determine the origin of the apparent endoleak.The patient tolerated the procedure and will continue to be monitored by the physician.
 
Additional Manufacturer Narrative
H6: updated device, method, and result codes.H6: code 3233 - results pending completion of engineering evaluation.H6: code 11 - conclusion code remains unchanged.Imaging evaluation findings: one time-point available for evaluation: post-implantation cta dated (b)(6) 2020.Oblique 3d image appeared to show contrast pooling outside the implanted device(s) in the right side of the sac.The wire pattern within the trunk ipsi device appeared to be irregular.There appeared to be a wire fracture on the right side of the trunk.This appeared to be consistent with the pooling contrast outside the device(s).The overlap of the contralateral limb, on the left side of the patient, appeared to be 3cm.
 
Additional Manufacturer Narrative
G1: updated manufacturing site name and address.
 
Additional Manufacturer Narrative
H6: conclusion code updated.Engineering evaluation findings: an engineering evaluation was performed based on what was reported to gore and an imaging evaluation performed by gore as the device was not returned for analysis.Without a physical sample to evaluate, the reported observation of a possible type iiib endoleak could not be confirmed.However, the imaging evaluation found that contrast appeared to be pooling outside the implant device and that the pooling was consistent with an apparent wire fracture.Additionally, the likely cause for the reported observation of a possible type iiib endoleak could not be determined but is consistent with the location of the apparent stent fracture.The likely cause for the reported observation of an apparent stent fracture could not be determined with the available information.It should be noted the gore® excluder® aaa endoprosthesis instructions for use (ifu) states ¿adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.¿.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10931381
Report Number3007284313-2020-01178
Device Sequence Number2322470
Product Code MIH
UDI-Device Identifier00733132610556
UDI-Public00733132610556
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model NumberRMT231414
Device Catalogue NumberRMT231414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/02/2020
04/06/2021
04/06/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/03/2020
04/08/2021
05/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR